MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D135303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 05/13/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.A manufacturing record evaluation was performed for the finished device 30126551m number, and no internal actions related to the reported complaint condition were identified.(b)(6).(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old male patient underwent an atrial fibrillation (afib) ablation procedure with a webster cs catheter with auto id technology and suffered cardiac tamponade (requiring pericardiocentesis and surgical intervention) and death.After femoral vein puncture, the soundstar eco 8fg ultrasound catheter was inserted into the patient¿s body and several contours of the left atrium and right atrium were acquired.After that, transseptal puncture was performed, and the webster cs catheter with auto id technology was inserted.At that time during the ablation phase, the patient became hypotensive, and cardiac tamponade was confirmed.Pericardiocentesis was performed to remove an unspecified amount of arterial blood from the pericardial space; however, the bleeding could not be stopped, and thoracotomy was performed.The patient appeared to be in stable condition; however, the patient died after they were transferred to the intensive care unit (icu).Physician¿s opinion regarding the cause of the death is that it occurred due to the cardiac tamponade that occurred by injury to the left atrium during transseptal puncture and that there¿s no relationship between the death and the bwi products.No error messages were observed on any bwi equipment during the case.Despite the physician attributing the causality of the adverse event to an injury to the left atrium during the transseptal puncture, it cannot be confirmed the injury was not caused by the biosense webster inc.Catheter; therefore, this event it is to be attributable to the webster cs catheter with auto id technology.
 
Additional Manufacturer Narrative
On 6/5/2019, after submission of the 3500a initial mdr, it was noticed that the concomitant devices were inadvertently omitted from the 3500a initial mdr.They have now been added to section d11.Concomitant medical products.Manufacturer's ref # (b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8672344
Report Number2029046-2019-03233
Device Sequence Number11347996
Product Code DRF
UDI-Device Identifier10846835009972
UDI-Public10846835009972
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Catalogue NumberD135303
Device Lot Number30126551M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO3 EXTERNAL REFPATCH 6PACK; COOLFLOW TUBING SET,SINGLE PK; SOUNDSTAR ECO SMS 8F CATHETER
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age65 YR